Previous |  Up |  Next


singular integral equations; periodic pseudodifferential equations; Galerkin method; collocation method
We prove the convergence of polynomial collocation method for periodic singular integral, pseudodifferential and the systems of pseudodifferential equations in Sobolev spaces $H^{s}$ via the equivalence between the collocation and modified Galerkin methods. The boundness of the Lagrange interpolation operator in this spaces when $s>1/2$ allows to obtain the optimal error estimate for the approximate solution i.e. it has the same rate as the best approximation of the exact solution by the polynomials.
[1] Agranovich M. S.: Spectral properties of elliptic pseudo-differential operators on a closed curve. Funct. Anal. Appl. 13 (1979), 279–281. MR 0554412
[2] Arnold D. N., Wendland W. L.: On the asymptotic convergence of collocation methods. Math. of Comp. 41, No 164(1983), 349–381. MR 0717691 | Zbl 0541.65075
[3] Arnold D. N., Wendland W. L.: The convergence of spline collocation for strongly elliptic equations on curves. Number. Math. 46 (1985), 317–341. MR 0808553 | Zbl 0592.65077
[4] Elshner J.: On spline collocation for singular integral equations on an interval. Semin. Anal. Oper. Equat. and Numer. Anal. 1985/86. (1986), 31–54. MR 0890525
[5] Elshner J.: On spline approximation for a class of integral equations III. Collocation methods with piecewise linear splines. Semin. Anal. Oper. Equat. and Numer. Anal. 1986/87. (1987), 25–40. MR 0941601
[6] Elshner J.: On spline approximation for singular integral equations on an interval. Preprint Akad. Wiss. DDR, Karl Weierstrass Inst. Nath. 4, 1987.
[7] Elshner J.: On spline approximation for singular integral equations on an interval. Math. Nachr. 139 (1988), 309–319. MR 0978129
[8] Gakhov F. D.: Boundary Value Problems. Pergamon Press, Oxford 1966. MR 0198152 | Zbl 0141.08001
[9] Gohberg I., Fel’dman I.: Convolution Equations and Projection Methods for their Solution. AMS Translations of Mathematical Monographs 41, Amer. Math. Soc., Providence, RI, 1974. MR 0355675 | Zbl 0278.45008
[10] Gohberg I., Krupnik N.: Einführung in die Theorie der eindimensionalen singulären Integraloperatoren. Birkhäuser, Basel, Boston, Stuttgart, 1979. MR 0545507 | Zbl 0413.47040
[11] Golberg M. A.: The convergence of several algorithms for solving integral equations with finite-part integrals. J. Integral Equations 5 (1983), 329–340. MR 0714459 | Zbl 0529.65079
[12] Ivanov V. V.: The approximate solutions of the singular integral equations. PhD’s Thesis, Moscow 1956 (in Russian).
[13] McLean W., Prössdorf S. B., Wendland W. L.: Pointwise error estimate for the trigonometric collocation method applied to singular integral equations and periodic pseudodifferential equations. J. Integral Equations Appl. 2, No 1(1989), 125–146. MR 1033207
[14] McLean W., Wendland W. L.: Trigonometric approximation of solutions of periodic pseudodifferential equations. Operation Theory: Advances and Applications 41 (1989), 359–383. MR 1038346 | Zbl 0693.65093
[15] Mikhlin S. G., Prössdorf S. B.: Singular integral operators. Springer-Verlag, 1986. MR 0867687 | Zbl 0636.47039
[16] Muskhelishvili N. I.: Singular Integral Equations. 2nd Edn. Noordhoff, Groningen 1953. MR 0355494 | Zbl 0051.33203
[17] Noether F.: Über eine Klasse singulärer Integralgleichungen. Math. Ann. 82 (1921), 42-63. MR 1511970
[18] Prössdorf S. B.: On spline collocation of singular integral equations on non uniform mesh. Semin. Anal. Oper. Equat. and Numer. Anal. 1986/87 (1987), 123–137.
[19] Prössdorf S. B.: Recent results in numerical analysis for singular integral equations. Proc. 9th Conf. Probl. and Meth. Math. Phys. (TPM) Karl-Marx-Stadt, June 27 - July 1 (1988), 224–234. MR 1087326
[20] Prössdorf S. B., Schmidt G.: A finite element collocation method for singular integral equations. Math. Nachr. 100 (1981), 33–60. MR 0632620 | Zbl 0543.65089
[21] Saranen J., Wendland W. L.: The Fourier series representation of pseudo-differential operators on closed curves. Complex Variables 8 (1987), 55–64. MR 0891751 | Zbl 0577.47046
[22] Schmidt G.: On spline collocation for singular integral equations. Math. Nachr. 111 (1983), 177–196. MR 0725777 | Zbl 0543.65088
[23] Stein E. M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton, 1970. MR 0290095 | Zbl 0207.13501
[24] Wendland W. L.: Strongly elliptic boundary integral equations. in “The State of the Art in Numerical Analysis” (A. Iserles and M.J.D. Powell, eds.) Claredon Press, Oxford, 1987. MR 0921677 | Zbl 0615.65119
Partner of
EuDML logo